EconPapers    
Economics at your fingertips  
 

Statistical Analysis of Q -Matrix Based Diagnostic Classification Models

Yunxiao Chen, Jingchen Liu, Gongjun Xu and Zhiliang Ying

Journal of the American Statistical Association, 2015, vol. 110, issue 510, 850-866

Abstract: Diagnostic classification models (DMCs) have recently gained prominence in educational assessment, psychiatric evaluation, and many other disciplines. Central to the model specification is the so-called Q -matrix that provides a qualitative specification of the item-attribute relationship. In this article, we develop theories on the identifiability for the Q -matrix under the DINA and the DINO models. We further propose an estimation procedure for the Q -matrix through the regularized maximum likelihood. The applicability of this procedure is not limited to the DINA or the DINO model and it can be applied to essentially all Q -matrix based DMCs. Simulation studies show that the proposed method admits high probability recovering the true Q -matrix. Furthermore, two case studies are presented. The first case is a dataset on fraction subtraction (educational application) and the second case is a subsample of the National Epidemiological Survey on Alcohol and Related Conditions concerning the social anxiety disorder (psychiatric application).

Date: 2015
References: View complete reference list from CitEc
Citations View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/01621459.2014.934827 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlasa:v:110:y:2015:i:510:p:850-866

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UASA20

Access Statistics for this article

Journal of the American Statistical Association is currently edited by Xuming He, Jun Liu, Joseph Ibrahim and Alyson Wilson

More articles in Journal of the American Statistical Association from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2018-04-14
Handle: RePEc:taf:jnlasa:v:110:y:2015:i:510:p:850-866